Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: amphetamine sensitization article nightlight

Posted by Andy123 on November 24, 2001, at 18:17:37

In reply to Re: amphetamine sensitization article Andy123, posted by nightlight on November 24, 2001, at 13:31:52

I had noted some of these behaviors while using the drug:

"The stimulant-induced hyper-reactivity is characterized by a short
period of stereotypy followed by repetitive hyper-reactive behaviors. The hyper-reactive behaviors include 1) hyper-startle responses; 2) jerking or reactive orienting movements to unseen stimuli; 3) hyper-reactive movement to the animals own bodily functions such as salivation; 4) hyper-reactive side-to-side looking movements; "

The first physician who prescribed a stimulant to me had indicated that some of these hyper-reactive behaviors are a relatively common side effect of the drug. I had always chalked it up to anxiety.
What I didn't say in my previous post was that I had been taking a low dose of a TCA to even out response. Taking both together is known to increase the amount of amphetamine that ends up in brain tissue. I'm not sure, but this might have put me in some amount of danger of initiating the cascading events that lead to hypersensitivity and then to psychosis.

I think this was also relevant:
"That behavioral tolerance develops to both cocaine and amphetamine provides evidence that tolerance and neurotoxicity are separable phenomena, since very high doses of cocaine do not induce neuronal damage (119, 183)"

In the text before this quote, the author had been focusing on reverse sensitization. The dosages that cause histologically discernable damage are much higher than those that cause reverse sensitivity. So reverse sensitivity is the thing that bothers me. I don't want to have a psychotic break anytime soon :) Really, though I was doing fine with the dosaging regimen of 20 mg + low dose TCA, but on Thursday I kind of went into a "catatonic stupor." [At least that is what it would have appeared to someone observing me. I just sat around and contemplated things for about 1.5 days and I was extremely dysphoric.] At that time, I was thinking that I was causing this difficulty by taking stimulants with the TCA.
The other odd thing is that I took about 4 grams of vitamin C to help remove the drug from my system [lowers urine pH] and of course I started to feel terrible. Today, however, I haven't taken any stimulant and but I am not having my usual withdrawal. Usually when i don't take the stimulant I get very lethargic. Today I have as much energy as I would if I were taking the medicine, although my concentration isn't as good.
So really I should have qualified my comments to say that the decision to stop taking stimulants (for now) was because I had possibly overdone it with the TCA + dexedrine mixture.
Sorry if any of this seems incoherent :)
-Andy


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Andy123 thread:84550
URL: http://www.dr-bob.org/babble/20011123/msgs/85054.html